Alert archive / Nebraska / High Wind Warnings in 2025
High Wind Warning 1, NWS North Platte, NE
NWS North Platte, NE issued this high wind warning at Mar 4, 2025, 7:50 AM MST for 16 counties in Nebraska. It was in force for 13 hr. 6 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 4, 2025, 7:50 AM MST (14:50 UTC)
- Expired
- Mar 4, 2025, 8:44 PM MST
- In force
- 13 hr
- Issued by
- NWS North Platte, NE
Counties Arthur County, NE, Chase County, NE, Cherry County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Grant County, NE, Hayes County, NE, Hooker County, NE, Keith County, NE, Lincoln County, NE, Logan County, NE, McPherson County, NE, Perkins County, NE, Sheridan County, NE, Thomas County, NE
The radar
The North Platte radar (KLNX), 89 km from the middle of the area, began a volume at 14:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 4, 9:53 AM MST | NON-TSTM WND GST 59 | Imperial, NE | ASOS reported 59 mph wind gust. |
| Mar 4, 10:17 AM MST | NON-TSTM WND GST 61 | 1 Ene Imperial, NE | ASOS station KIML Imperial Airport. |
| Mar 4, 10:50 AM MST | NON-TSTM WND GST 61 | 5 E North Platte, NE | ASOS station KLBF North Platte Airport. |
| Mar 4, 1:05 PM MST | NON-TSTM WND GST 63 | Imperial, NE | |
| Mar 4, 5:13 PM MST | SNOW 1 | 5 W Stapleton, NE | |
| Mar 4, 5:15 PM MST | SNOW 0 | Brady, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 2.8 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 623 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
098 WWUS73 KLBF 041450 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 850 AM CST Tue Mar 4 2025 NEZ004-022-056-042300- /O.NEW.KLBF.HW.W.0001.250304T1450Z-250305T0000Z/ Sheridan-Garden-Deuel- Including the cities of Oshkosh, Rushville, Chappell, Lewellen, Gordon, and Big Springs 750 AM MST Tue Mar 4 2025 ...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...North winds 30 to 40 mph with gusts up to 65 mph. * WHERE...Deuel, Garden, and Sheridan Counties. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. $$ For more information from the National Weather Service, visit www.weather.gov/lbf. Roberg
4 follow-up statements
982 WWUS73 KLBF 041646 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 1046 AM CST Tue Mar 4 2025 NEZ023-024-035-036-057-058-069>071-094-050100- /O.EXB.KLBF.HW.W.0001.250304T1800Z-250305T0600Z/ Grant-Hooker-Arthur-McPherson-Keith-Perkins-Chase-Hayes-Frontier- Western Cherry- Including the cities of Curtis, Mullen, Kilgore, Hyannis, Ringgold, Imperial, Maywood, Ogallala, Arthur, Tryon, Enders, Hayes Center, Paxton, Grant, Champion, Merriman, Wauneta, Eustis, Eli, and Cody 1046 AM CST Tue Mar 4 2025 /946 AM MST Tue Mar 4 2025/ ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT... * WHAT...North winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...Portions of north central, southwest, and west central Nebraska. * WHEN...Until midnight CST /11 PM MST/ tonight. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. $$ NEZ004-022-056-050000- /O.CON.KLBF.HW.W.0001.000000T0000Z-250305T0000Z/ Sheridan-Garden-Deuel- Including the cities of Oshkosh, Rushville, Chappell, Lewellen, Gordon, and Big Springs 946 AM MST Tue Mar 4 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...North winds 30 to 40 mph with gusts up to 65 mph. * WHERE...Deuel, Garden, and Sheridan Counties. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. $$ For more information from the National Weather Service, visit www.weather.gov/lbf. Roberg
716 WWUS73 KLBF 041655 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 1055 AM CST Tue Mar 4 2025 NEZ023-024-035-036-057-058-069>071-094-050100- /O.EXT.KLBF.HW.W.0001.250304T1655Z-250305T0600Z/ Grant-Hooker-Arthur-McPherson-Keith-Perkins-Chase-Hayes-Frontier- Western Cherry- Including the cities of Curtis, Mullen, Kilgore, Hyannis, Ringgold, Imperial, Maywood, Ogallala, Arthur, Tryon, Enders, Hayes Center, Paxton, Grant, Champion, Merriman, Wauneta, Eustis, Eli, and Cody 1055 AM CST Tue Mar 4 2025 /955 AM MST Tue Mar 4 2025/ ...HIGH WIND WARNING NOW IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT... * WHAT...North winds 30 to 40 mph with gusts up to 65 mph. * WHERE...Portions of north central, southwest, and west central Nebraska. * WHEN...Until midnight CST /11 PM MST/ tonight. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. $$ NEZ004-022-056-050000- /O.CON.KLBF.HW.W.0001.000000T0000Z-250305T0000Z/ Sheridan-Garden-Deuel- Including the cities of Oshkosh, Rushville, Chappell, Lewellen, Gordon, and Big Springs 955 AM MST Tue Mar 4 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...North winds 30 to 40 mph with gusts up to 65 mph. * WHERE...Deuel, Garden, and Sheridan Counties. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. $$ For more information from the National Weather Service, visit www.weather.gov/lbf. Roberg
051 WWUS73 KLBF 042034 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 234 PM CST Tue Mar 4 2025 NEZ005-025-037-059-050600- /O.EXA.KLBF.HW.W.0001.000000T0000Z-250305T0600Z/ Eastern Cherry-Thomas-Logan-Lincoln- Including the cities of North Platte, Thedford, Stapleton, Halsey, and Valentine 234 PM CST Tue Mar 4 2025 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...North winds 30 to 40 mph with gusts up to 60 mph. * WHERE...Eastern Cherry, Thomas, Lincoln, and Logan Counties. * WHEN...Until midnight CST tonight. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. $$ NEZ004-022-056-050000- /O.CON.KLBF.HW.W.0001.000000T0000Z-250305T0000Z/ Sheridan-Garden-Deuel- Including the cities of Oshkosh, Rushville, Chappell, Lewellen, Gordon, and Big Springs 134 PM MST Tue Mar 4 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...North winds 30 to 40 mph with gusts up to 60 mph. * WHERE...Deuel, Garden, and Sheridan Counties. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. $$ NEZ023-024-035-036-057-058-069>071-094-050600- /O.CON.KLBF.HW.W.0001.000000T0000Z-250305T0600Z/ Grant-Hooker-Arthur-McPherson-Keith-Perkins-Chase-Hayes-Frontier- Western Cherry- Including the cities of Curtis, Mullen, Kilgore, Hyannis, Ringgold, Imperial, Maywood, Ogallala, Arthur, Tryon, Enders, Hayes Center, Paxton, Grant, Champion, Merriman, Wauneta, Eustis, Eli, and Cody 234 PM CST Tue Mar 4 2025 /134 PM MST Tue Mar 4 2025/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT... * WHAT...North winds 30 to 40 mph with gusts up to 65 mph. * WHERE...Portions of north central, southwest, and west central Nebraska. * WHEN...Until midnight CST /11 PM MST/ tonight. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. $$ For more information from the National Weather Service, visit www.weather.gov/lbf. Roberg
148 WWUS73 KLBF 050344 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 944 PM CST Tue Mar 4 2025 NEZ005-023>025-035>037-057>059-069>071-094-050445- /O.CAN.KLBF.HW.W.0001.000000T0000Z-250305T0600Z/ Eastern Cherry-Grant-Hooker-Thomas-Arthur-McPherson-Logan-Keith- Perkins-Lincoln-Chase-Hayes-Frontier-Western Cherry- Including the cities of Hayes Center, Thedford, Arthur, Eli, Tryon, Hyannis, Mullen, Wauneta, Cody, Enders, Ringgold, Halsey, Paxton, Valentine, Eustis, North Platte, Imperial, Merriman, Champion, Ogallala, Kilgore, Stapleton, Grant, Maywood, and Curtis 944 PM CST Tue Mar 4 2025 /844 PM MST Tue Mar 4 2025/ ...HIGH WIND WARNING IS CANCELLED... Winds have slowly diminished this evening across western Nebraska and are now gusting in the 30 to 50 MPH range. Winds gusts will further diminish to 20 to 40 MPH overnight. $$ For more information from the National Weather Service, visit www.weather.gov/lbf. Buttler
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this high wind warning went out at Mar 4, 4:21 AM MST, 3 hours 29 minutes earlier. Its key messages:
- Blizzard Warning in effect across much of western and north central Nebraska from early Tuesday morning through Wednesday morning. Whiteout conditions could lead to potentially life- threatening travel.
- Damaging north wind gusts at or above 60 miles per hour are expected across all of western and north central Nebraska Tuesday.
- High confidence for an additional round of snow Thursday into Friday across central and western Nebraska, though amounts remain uncertain.
Area forecast discussion, Mar 4, 4:21 AM MST, 3 hours 29 minutes before
Area Forecast Discussion National Weather Service North Platte NE 521 AM CST Tue Mar 4 2025 .KEY MESSAGES... - Blizzard Warning in effect across much of western and north central Nebraska from early Tuesday morning through Wednesday morning. Whiteout conditions could lead to potentially life- threatening travel. - Damaging north wind gusts at or above 60 miles per hour are expected across all of western and north central Nebraska Tuesday. - High confidence for an additional round of snow Thursday into Friday across central and western Nebraska, though amounts remain uncertain. && .SHORT TERM /THROUGH WEDNESDAY NIGHT/... Issued at 405 AM CST Tue Mar 4 2025 A potent storm system continues to evolve across the Plains early this morning. The center of the vertically stacked system is over northwest KS and water vapor satellite imagery shows good moisture transport with plumes for the Pacific and the Gulf being wrapped into the circulation and bringing 90th percentile integrated vapor transport values into the region from the north. Radar returns also continue to blossom as the moisture combines with robust forcing from significant midlevel deformation and FGEN, with occasional lightning from embedded thunderstorms south of I-80. Thus far ptype is liquid but expect a combination of cooler air advecting and dynamic cooling will result in a fairly quick changeover to snow. The latest guidance has shifted QPF further to the east but anticipate a persistent deformation band will become established this morning into this afternoon. Given the strong forcing and embedded convective elements this narrow band will support localized bursts of snowfall with rates of 1 to 2 inches per hour with potential for snow totals to equal or exceed 90th percentile values. The difference of a few miles will be significant in determining exactly where the snowfall will be maximized. Current ensembles are indicating the band will be near or to the east of Hwy 83 though confidence in this precise location is not high. Snowfall amounts will taper off quickly heading further westward into the panhandle. Wind dynamics are essentially maxed out above the 99th percentile as the axis of the amplifying northerly low level jet moves across Nebraska today. There is high confidence the low level winds 50 to 60kt just above the surface will mix down and create a prolonged period of very strong winds spreading from west to east across the area. Anticipate widespread gusts of 60mph or more with potential for gusts around 70mph especially east of Hwy 83 later this afternoon into this evening. Given the high confidence in significant winds and expectation for at least a couple inches of snow for the majority of the area especially along/east of Hwy 83, the potential for blowing/drifting snow to create very hazardous travel due to slick roads and extremely poor visibility is high. At this time will maintain the Blizzard Warning for all of central and western Nebraska. Will monitor satellite/radar trends and later guidance closely to see if any changes to the current headlines are warranted later this morning. Snow diminishes from west to east fairly quickly this afternoon with any lingering flurries moving out this evening. However winds and blowing snow will be slow to diminish and peak winds east of Hwy 83 will likely not occur until this evening into early tonight. Conditions Wednesday will be much improved with diminished winds though temperatures will be running a good bit below normal especially east of Hwy 83. && .LONG TERM /THURSDAY THROUGH MONDAY/... Issued at 405 AM CST Tue Mar 4 2025 Ensemble guidance is in good agreement in bringing another low out of the Rockies and across the southern Plains Thursday into Friday. Moisture is limited with this system but mid level forcing is robust and the potential for several inches of snow accumulation is trending up. Probabilistic guidance shows a better than even chance for 4 inches or more of accumulation mainly north of I-80 and west of Hwy 83 with lower amounts further to the south and east. Thereafter, an upper level ridge starts to build over the western US with a warming trend to temperatures above normal through the weekend. && .AVIATION /12Z TAFS THROUGH 12Z WEDNESDAY/... Issued at 520 AM CST Tue Mar 4 2025 Widespread IFR/locally LIFR CIGs and visibilities will persist through much of today across all of western and north central Nebraska. Rain changes to snow by late morning, and will lead to very low visibility with very strong north winds. North winds gust as high as 50 to 60kts this afternoon, before gradually weakening late tonight. && .LBF WATCHES/WARNINGS/ADVISORIES... Blizzard Warning until noon CST /11 AM MST/ Wednesday for NEZ004>006-008-009-022>026-035>037-056>059-069-070-094. Blizzard Warning from noon today to noon CST Wednesday for NEZ007-010-027>029-038-071. && SHORT TERM...MBS LONG TERM...MBS AVIATION...Brown
Hazardous weather outlook, Mar 4, 3:35 AM MST, 4 hours 15 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 435 AM CST Tue Mar 4 2025 NEZ004>010-022>029-035>038-056>059-069>071-094-051045- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 435 AM CST Tue Mar 4 2025 /335 AM MST Tue Mar 4 2025/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...Today and tonight. Potential exists for scattered thunderstorms south of Highway 2 this morning though severe thunderstorms are not expected. A Blizzard Warning remains in effect through Wednesday afternoon across all of western and north central Nebraska. Very strong northerly winds gusting to 65 miles per hour or greater today are expected across all of central and western Nebraska. There is potential for damage to trees and power lines which may cause some power outages. Accumulating snow is also expected late this morning into this afternoon. Blowing snow will likely lead to blizzard conditions for mainly portions of central and southwestern Nebraska with hazardous travel due to slippery roads and periods of very low visibility. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Potential exists for another round of accumulating snow Thursday into Friday though any impacts at this time are uncertain. At this time, the greatest accumulations look to occur north of Interstate 80 and west of Highway 83. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
High Wind Warnings in Nebraska, 2025Every high wind warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.